Alert archive / Georgia / Frost Advisories in 2020
Frost Advisory 2, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Mar 7, 2020, 3:08 PM EST for 4 counties in Georgia. It took effect at Mar 8, 2020, 5:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2020, 3:08 PM EST (20:08 UTC)
- In effect from
- Mar 8, 2020, 5:00 AM EDT
- Expired
- Mar 8, 2020, 9:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
Counties Effingham County, GA, Evans County, GA, Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 93 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1779 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382 WWUS72 KCHS 072008 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 308 PM EST Sat Mar 7 2020 GAZ087-088-099-100-SCZ040-042>045-080415- /O.UPG.KCHS.FZ.A.0002.200308T0900Z-200308T1300Z/ /O.NEW.KCHS.FZ.W.0002.200308T0900Z-200308T1300Z/ Jenkins-Screven-Candler-Bulloch-Allendale-Hampton-Inland Colleton- Dorchester-Inland Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 308 PM EST Sat Mar 7 2020 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY... * WHAT...Temperatures at or slightly below freezing expected. * WHERE...Portions of southeast South Carolina and southeast Georgia. * WHEN...From 5 AM to 9 AM EDT Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ101-114>116-118-137-138-SCZ047-052-080415- /O.UPG.KCHS.FZ.A.0002.200308T0900Z-200308T1300Z/ /O.NEW.KCHS.FR.Y.0002.200308T0900Z-200308T1300Z/ Effingham-Tattnall-Evans-Inland Bryan-Inland Chatham-Long- Inland Liberty-Inland Jasper-Tidal Berkeley- Including the cities of Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Ridgeland, and Daniel Island 308 PM EST Sat Mar 7 2020 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. Scattered frost is expected. * WHERE...Portions of southeast South Carolina and southeast Georgia. * WHEN...From 5 AM to 9 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ SCZ050-080415- /O.NEW.KCHS.FR.Y.0002.200308T0900Z-200308T1300Z/ Charleston- Including the cities of Charleston, North Charleston, and Mount Pleasant 308 PM EST Sat Mar 7 2020 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY... * WHAT...Temperatures as low as 36 will result in frost formation. Scattered frost is expected. * WHERE...Charleston County, inland of Highway 17. * WHEN...From 5 AM to 9 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
6 follow-up statements
086 WWUS72 KCHS 072251 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 551 PM EST Sat Mar 7 2020 GAZ087-088-099-100-SCZ040-042>045-080700- /O.EXT.KCHS.FZ.W.0002.200308T0700Z-200308T1300Z/ Jenkins-Screven-Candler-Bulloch-Allendale-Hampton-Inland Colleton- Dorchester-Inland Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 551 PM EST Sat Mar 7 2020 ...FREEZE WARNING NOW IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... * WHAT...Temperatures near or just below freezing. * WHERE...Interior portions of Southeast South Carolina and Southeast Georgia, roughly along and north of a line from Metter to Newington in Georgia and from Estill to Walterboro, Ridgeville and Huger in South Carolina. * WHEN...From 3 AM to 9 AM EDT Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Freeze durations of 2 to 4 hours are possible. Scattered to widespread frost is also expected across the entire Freeze Warning area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ101-114>116-118-137-138-SCZ047-050-052-080700- /O.CON.KCHS.FR.Y.0002.200308T0900Z-200308T1300Z/ Effingham-Tattnall-Evans-Inland Bryan-Inland Chatham-Long- Inland Liberty-Inland Jasper-Charleston-Tidal Berkeley- Including the cities of Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 551 PM EST Sat Mar 7 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY... * WHAT...Temperatures in the mid 30s resulting in patchy to scattered frost. * WHERE...Portions of southeast South Carolina and southeast Georgia. The greatest risk for scattered frost will occur along and inland of U.S. Highway 17 and outside the I-526 loop in South Carolina and a Pooler to Fleming and Ludowici line in Georgia. * WHEN...From 5 AM to 9 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
657 WWUS72 KCHS 080219 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 919 PM EST Sat Mar 7 2020 GAZ087-088-099-100-SCZ040-042>045-081030- /O.CON.KCHS.FZ.W.0002.200308T0700Z-200308T1300Z/ Jenkins-Screven-Candler-Bulloch-Allendale-Hampton-Inland Colleton- Dorchester-Inland Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 919 PM EST Sat Mar 7 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... * WHAT...Temperatures at or just below freezing. * WHERE...Interior portions of Southeast South Carolina and Southeast Georgia, roughly along and north of a line from Metter to Newington in Georgia and from Estill to Walterboro, Ridgeville and Huger in South Carolina. * WHEN...From 3 AM to 9 AM EDT Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Freeze durations of 2 to 4 hours are possible. Scattered to widespread frost is also expected across the entire Freeze Warning area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ101-114>116-118-137-138-SCZ047-050-052-081030- /O.CON.KCHS.FR.Y.0002.200308T0900Z-200308T1300Z/ Effingham-Tattnall-Evans-Inland Bryan-Inland Chatham-Long- Inland Liberty-Inland Jasper-Charleston-Tidal Berkeley- Including the cities of Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 919 PM EST Sat Mar 7 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY... * WHAT...Temperatures in the mid 30s resulting in patchy to scattered frost. * WHERE...Portions of southeast South Carolina and southeast Georgia. The greatest risk for scattered frost will occur along and inland of U.S. Highway 17 and outside the I-526 loop in South Carolina and west of a Pooler to Fleming and Ludowici line in Georgia. * WHEN...From 5 AM to 9 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
300 WWUS72 KCHS 080605 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 105 AM EST Sun Mar 8 2020 GAZ087-088-099-100-SCZ040-042>045-081300- /O.CON.KCHS.FZ.W.0002.200308T0700Z-200308T1300Z/ Jenkins-Screven-Candler-Bulloch-Allendale-Hampton-Inland Colleton- Dorchester-Inland Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 105 AM EST Sun Mar 8 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures at or just below freezing. * WHERE...Interior portions of Southeast South Carolina and Southeast Georgia, roughly along and north of a line from Metter to Newington in Georgia and from Estill to Walterboro, Ridgeville and Huger in South Carolina. * WHEN...From 3 AM to 9 AM EDT Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Freeze durations of 2 to 4 hours are possible. Scattered to widespread frost is also expected across the entire Freeze Warning area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ101-114>116-118-137-138-SCZ047-050-052-081300- /O.CON.KCHS.FR.Y.0002.200308T0900Z-200308T1300Z/ Effingham-Tattnall-Evans-Inland Bryan-Inland Chatham-Long- Inland Liberty-Inland Jasper-Charleston-Tidal Berkeley- Including the cities of Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 105 AM EST Sun Mar 8 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures in the mid 30s resulting in patchy to scattered frost. * WHERE...Portions of southeast South Carolina and southeast Georgia. The greatest risk for scattered frost will occur along and inland of U.S. Highway 17 and outside the I-526 loop in South Carolina and west of a Pooler to Fleming and Ludowici line in Georgia. * WHEN...From 5 AM to 9 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
495 WWUS72 KCHS 080751 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 351 AM EDT Sun Mar 8 2020 GAZ087-088-099-100-SCZ040-042>045-081300- /O.CON.KCHS.FZ.W.0002.000000T0000Z-200308T1300Z/ Jenkins-Screven-Candler-Bulloch-Allendale-Hampton-Inland Colleton- Dorchester-Inland Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 351 AM EDT Sun Mar 8 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures at or just below freezing. * WHERE...Interior portions of Southeast South Carolina and Southeast Georgia, roughly along and north of a line from Metter to Newington in Georgia and from Estill to Walterboro, Ridgeville and Huger in South Carolina. * WHEN...Through 9 AM EDT Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Freeze durations of 2 to 4 hours are possible. Scattered to widespread frost is also expected across the entire Freeze Warning area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ101-114>116-118-137-138-SCZ047-050-052-081300- /O.CON.KCHS.FR.Y.0002.200308T0900Z-200308T1300Z/ Effingham-Tattnall-Evans-Inland Bryan-Inland Chatham-Long- Inland Liberty-Inland Jasper-Charleston-Tidal Berkeley- Including the cities of Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 351 AM EDT Sun Mar 8 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures in the mid 30s resulting in patchy to scattered frost. * WHERE...Portions of southeast South Carolina and southeast Georgia. The greatest risk for scattered frost will occur along and inland of U.S. Highway 17 and outside the I-526 loop in South Carolina and west of a Pooler to Fleming and Ludowici line in Georgia. * WHEN...Through 9 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
498 WWUS72 KCHS 081117 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 717 AM EDT Sun Mar 8 2020 GAZ087-088-099-100-SCZ040-042>045-081300- /O.CON.KCHS.FZ.W.0002.000000T0000Z-200308T1300Z/ Jenkins-Screven-Candler-Bulloch-Allendale-Hampton-Inland Colleton- Dorchester-Inland Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 717 AM EDT Sun Mar 8 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures at or just below freezing. * WHERE...Interior portions of Southeast South Carolina and Southeast Georgia, roughly along and north of a line from Metter to Newington in Georgia and from Estill to Walterboro, Ridgeville and Huger in South Carolina. * WHEN...Through 9 AM EDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Freeze durations of 2 to 4 hours are possible. Scattered to widespread frost is also expected across the entire Freeze Warning area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ101-114>116-118-137-138-SCZ047-050-052-081300- /O.CON.KCHS.FR.Y.0002.000000T0000Z-200308T1300Z/ Effingham-Tattnall-Evans-Inland Bryan-Inland Chatham-Long- Inland Liberty-Inland Jasper-Charleston-Tidal Berkeley- Including the cities of Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 717 AM EDT Sun Mar 8 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures in the mid 30s resulting in patchy to scattered frost. * WHERE...Portions of southeast South Carolina and southeast Georgia. The greatest risk for scattered frost will occur along and inland of U.S. Highway 17 and outside the I-526 loop in South Carolina and west of a Pooler to Fleming and Ludowici line in Georgia. * WHEN...Through 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
319 WWUS72 KCHS 081248 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 848 AM EDT Sun Mar 8 2020 GAZ087-088-099-100-SCZ040-042>045-081400- /O.EXP.KCHS.FZ.W.0002.000000T0000Z-200308T1300Z/ Jenkins-Screven-Candler-Bulloch-Allendale-Hampton-Inland Colleton- Dorchester-Inland Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 848 AM EDT Sun Mar 8 2020 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... The risk for freezing temperatures has ended. $$ GAZ101-114>116-118-137-138-SCZ047-050-052-081400- /O.EXP.KCHS.FR.Y.0002.000000T0000Z-200308T1300Z/ Effingham-Tattnall-Evans-Inland Bryan-Inland Chatham-Long- Inland Liberty-Inland Jasper-Charleston-Tidal Berkeley- Including the cities of Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 848 AM EDT Sun Mar 8 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... The risk for frost has ended. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Mar 7, 12:44 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 7, 12:44 PM EST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1244 PM EST Sat Mar 7 2020
.SYNOPSIS...
High pressure will prevail this weekend through the middle of
next week. A cold front could stall over or just north of the
region Thursday into next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
High pressure will continue to build across the area today.
Aloft, broad ridging will shift eastward into the region as a mid
level trough moves further off the coast. 12z KCHS RAOB
indicated PWat below a quarter of an inch. This deep dry air
will maintain quiet weather and clear skies. Gusty north winds
will continue to subside this afternoon as the pressure gradient
relaxes. Highs today will be cooler than normal, mainly in the
upper 50s. Forecast was in good shape, so only minor tweaks were
needed with the early afternoon update.
Tonight: The surface high will shift a bit further eastward and
become centered across the central Carolinas late tonight. For
inland areas, this should result in good radiational cooling
conditions with clear skies and light/calm winds. This will
allow temperatures to fall to or slightly below freezing and we
continue to advertise lows in the 30-32 degree range. Closer to
the coast, we will likely maintain enough of a pressure gradient
to keep winds up and the low levels mixed. In this area, lows
are forecast more into the mid to upper 30s. We have maintained
the mention of scattered frost for areas away from the immediate
coast. Also, the Freeze Watch remains in effect for Saturday
night.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
Sunday: High pressure at the surface and aloft will reside over
the region. After a chilly start, temperatures will recover
into the lower to middle 60s inland to the upper 50s/lower 60s
on the beaches. As the surface high pressure shifts offshore
Sunday night, light onshore flow should hold low temperatures in
the upper 40s to lower 50s on the beaches. However, radiational
cooling will allow temperatures to fall into the upper 30s to
lower 40s well inland.
Monday: Southeast flow provided by Atlantic high pressure will
push increasing low level moisture into the region, while high
level clouds will spread into the region from the west. Despite
greater cloud cover as compared with the weekend, temperatures
should still rise into the lower 70s at most locations a way
from the beaches. Onshore flow will hold temperatures in the
lower 60s on the beaches. Monday night, isolated/scattered
showers could develop on the western periphery of the Atlantic
high, but most/all of these showers should remain offshore.
Otherwise, low temperatures should remain in the 50s across all
areas.
Tuesday, a shortwave trough aloft and associated deep layered
moisture will push into the region from the west, producing
isolated/scattered showers. Model guidance continues to depict
weakening moisture transport/decreasing coverage of showers as
the shortwave trough advances toward the coast, so significant
rainfall is not expected. Meanwhile, above-normal temperatures
in the lower to middle 70s will be common away from the beaches.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
This period will include above-normal temperatures and a chance
for showers each day. However, after a warm Wednesday with
highs 75-80F and nothing more than a few showers, forecast
uncertainty increases during the latter half of the week into
next weekend. Latest guidance suggests that a broad band of
enhanced moisture featuring PWATs around 1.5 inches will spread
over the southeast CONUS by midweek and could persist into next
weekend. Meanwhile, a series of shortwave troughs will interact
with this moisture and a baroclinic zone that will develop and
waver over or close to our region. Medium range guidance has
generally trended toward a wetter scenario midweek into next
weekend but offers little useful consensus regarding
precipitation details including timing/amounts, except to
portray heaviest rainfall occurring north of our area. Thus, a
mention of showers is included through this period, but PoPs
remain capped at slight chance/low chance with no mention of
thunder. However, significant changes could eventually be
required as precipitation details come into focus. Also,
guidance suggests that a cold front could push into the region
from the north by Thursday, and this front could either stall
over/near our area or lift north as a warm front by next
weekend. Uncertainty regarding precipitation timing/coverage and
the position of this surface boundary translates to uncertainty
regarding temperature forecasts late week into next weekend.
For now, maintained highs in the 70s and lows in the 50s through
this period.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR will prevail at KCHS and KSAV through 18z Sunday. Gusty
north winds will subside this afternoon.
Extended Aviation Outlook: VFR Sunday into Monday. The chance
for MVFR ceilings will increase late Monday and Monday night.
Then, showers will increase the potential for periodic flight
restrictions Tuesday through Thursday.
&&
.MARINE...
Today: High pressure will continue to expand into the area
today. North winds have improved enough to allow Small Craft
Advisories expire across the nearshore coastal waters. The
Advisory for the outer Georgia waters will continue through the
afternoon, primarily for seas.
Tonight: High pressure will become centered just inland of the
local waters and north winds will gradually turn more
northeasterly through the night. The gradient will remain strong
enough to keep winds in the 15-20 knot range for most of the
waters through the night. Seas are forecast to average 2-4 feet
out to 20 nm and 3-5 feet beyond.
Sunday through Thursday: Northeast winds 15-20 kt will produce
seas of 2-4 feet within near shore waters and as high as 4-6 ft
beyond 20 nm Sunday. Then, as high pressure shifts offshore,
winds will veer toward the southeast at around 10 kt Sunday
night and Monday, then will continue to veer to the
south/southwest at 10-15 kt Tuesday through Wednesday. Thursday,
wind direction will depend on the uncertain progress of a cold
front which could approach or push into the waters from the
north. Regardless of wind direction, wind speed is expected to
remain below SCA levels. Monday through Thursday, seas will
average 1-3 ft within 20 nm and 3-4 ft beyond 20 nm.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Freeze Watch from late tonight through Sunday morning for
GAZ087-088-099>101-114>116-118-137-138.
SC...Freeze Watch from late tonight through Sunday morning for
SCZ040-042>045-047-052.
MARINE...Small Craft Advisory until 6 PM EST this evening for AMZ374.
&&
NEAR TERM...ETM
SHORT TERM...SPR
LONG TERM...SPR
AVIATION...ETM/SPR
MARINE...ETM/SPRHazardous weather outlook, Mar 7, 10:54 AM EST, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1054 AM EST Sat Mar 7 2020 GAZ117-119-139>141-SCZ048>051-081600- Coastal Bryan-Coastal Chatham-Coastal Liberty-Inland McIntosh- Coastal McIntosh-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 1054 AM EST Sat Mar 7 2020 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Frost: Low temperatures are expected to fall into the mid 30s tonight away from the immediate coast. Frost will be possible in these areas and a Frost Advisory might eventually be needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-052-081600- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- Tidal Berkeley- 1054 AM EST Sat Mar 7 2020 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-081600- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1054 AM EST Sat Mar 7 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:08 PM EST | Freeze Warning | CHS | Bulloch, Candler, Jenkins, Screven | 17 hr |
Nearby
Frost Advisories in Georgia, 2020Frost Advisories in South Carolina, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.